Maryland, 2011Flooding in Maryland, December 7 to 8, 2011
December 7 to 8, 2011 · NWS LWX · 12 events in 5 counties and zones
A cold front stalled across southern Virginia and along the Mid-Atlantic seaboard. Several weak low pressure systems moved along the boundary, with an intense low pressure passing along it on the afternoon of the 7th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front stalled across southern Virginia and along the Mid-Atlantic seaboard. Several weak low pressure systems moved along the boundary, with an intense low pressure passing along it on the afternoon of the 7th. An extended period of moderate to heavy rain resulted across portions of Maryland. Rainfall amounts reached as high as 4.36 in Prince Georges County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Dec 7, 2:58 PM EST, 4 hours 2 minutes earlier.
Area forecast discussion, Dec 7, 2:58 PM EST, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
258 PM EST WED DEC 7 2011
.SYNOPSIS...
LOW PRESSURE WILL PASS BY TO OUR SOUTH THIS EVENING BEFORE RAPIDLY
MOVING UP THE COAST TOWARD NEW ENGLAND LATE TONIGHT. HIGH PRESSURE
WILL BUILD IN BEHIND THIS SYSTEM THURSDAY THROUGH THURSDAY NIGHT. A
COLD FRONT WILL PASS THROUGH THE AREA LATE FRIDAY BEFORE HIGH
PRESSURE BUILDS OVERHEAD DURING THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
COLD FRONT CURRENTLY STRETCHES FROM LOWER SOUTHERN MARYLAND BACK
THROUGH THE CENTRAL FOOTHILLS OF VIRGINIA. REGIONAL RADAR SHOWS
WIDESPREAD PRECIPITATION JUST ALONG AND BEHIND THE FRONTAL BOUNDARY.
SEVERAL WEAKER WAVES OF LOW PRESSURE HAVE MOVED ALONG THE BOUNDARY
EARLIER THIS MORNING AND THROUGH THE DAY. A STRONGER AREA OF LOW
PRESSURE...CURRENTLY LOCATED ACROSS WESTERN VA...WILL MOVE NE ALONG
THE BOUNDARY TONIGHT. THIS LOW PRESSURE CENTER WILL SERVE TO ENHANCE
PRECIP RATES THROUGH THE EVENING.
COLDER AIR HAS BEGUN TO FILTER INTO THE HIGHER ELEVATIONS OF THE
CWFA...AND A RASN MIX HAS BEGUN. EXPECT THIS TREND TO WILL CONTINUE
FOR THE REMAINDER OF THE HIGHER TERRAIN FOR THE REST OF THE
AFTERNOON. COLDER AIR WILL BEGIN TO FILTER INTO THE LOWER LEVELS
EARLY THIS EVENING...AND PRECIP SHOULD END AS A QUICK BURST OF SNOW
FOR MOST LOWER ELEVATIONS. LOWER SOUTHERN MARYLAND SHOULD REMAIN ALL
RAIN...BUT AREAS BETWEEN THE CITY OF BALTIMORE AND CHARLES COUNTY
MAY EXPERIENCE A BRIEF PERIOD OF RASN BEFORE MIDNIGHT.
PRECIP WILL END VERY QUICKLY FROM WEST TO EAST AFTER 2 AM FOR MOST
LOCALES. SOME WEAK UPSLOPE PRECIP IS POSSIBLE...AND SOME LINGERING
PRECIP IS POSSIBLE ALONG THE WESTERN SHORE OF THE CHESAPEAKE BAY
UNTIL THE VERY EARLY MORNING HOURS.
HAVE MADE SOME CHANGES TO THE WINTER AND FLOOD HEADLINES FOR THIS
AFTERNOON. SOME OF THE HIGHER RAINFALL AMOUNTS RANGE FROM ONE TO TWO
INCHES ACROSS THE SOUTHERN CWFA UP TO JUST SOUTH OF THE DISTRICT.
ANOTHER BAND OF HEAVIER PRECIP IS NOTED ACROSS WESTERN MARYLAND AND
THE EASTERN PANHANDLE OF WEST VIRGINIA...AROUND ONE TO TWO INCHES.
ADDITIONAL MODERATE TO LOCALLY HEAVY RAINFALL WILL BE POSSIBLE
BEFORE A CHANGEOVER TO SNOW THIS EVENING. ADDITIONAL AMOUNTS WILL
AVERAGE ONE TO TWO INCHES...WITH SOME LOCALLY HIGHER AMOUNTS.
MAIN CHANGE TO THE WINTER HEADLINE WAS TO DROP SOUTHERN BALTIMORE
COUNTY/THE CITY OF BALTIMORE FROM THE WINTER WEATHER ADVISORY. DO
THINK PRECIP WILL BE MORE OF A RASN MIX...WITH ANY SNOWFALL
ACCUMULATIONS UNDER HALF AN INCH.
TOOK BLEND OF TEMPS.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
SURFACE HIGH PRESSURE WILL BUILD OVERHEAD THURSDAY THROUGH THURSDAY
NIGHT...BRINGING DRY AND SEASONABLE CONDITIONS. MAX TEMPS THURSDAY
WILL RANGE FROM THE LOWER 30S ALONG THE ALLEGHENY FRONT TO THE UPPER
40S IN CENTRAL VIRGINIA. MIN TEMPS THURSDAY NIGHT WILL RANGE FROM
THE LOWER AND MIDDLE 20S ACROSS MOST OF THE POTOMAC HIGHLANDS AND
SHENANDOAH VALLEY TO THE MID 30S IN DOWNTOWN WASHINGTON/BALTIMORE.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
HIGH PRESSURE WILL MOVE OFF THE COAST FRIDAY BEFORE A COLD FRONT
MOVES THROUGH THE AREA FRIDAY NIGHT. LITTLE MOISTURE WILL BE
ASSOCIATED WITH THE FRONT SO MOST AREAS WILL END UP DRY. THE ONLY
EXCEPTION WILL BE ACROSS THE ALLEGHENY FRONT WHERE AN UPSLOPE FLOW
MAY TRIGGER A FEW SNOW SHOWERS.
UPPER LEVEL TROUGH WILL BE EAST OF THE MID ATLANTIC BY SATURDAY
NIGHT. HIGH PRESSURE MOVES OVERHEAD FOR THE START OF NEXT WORK
WEEK. CLEAR SKIES AND CALM WINDS ARE GOING TO INCREASE THE CHANCE
OF COOLER THAN NORMAL LOW TEMPS NEXT WEEK. CURRENT MODEL GUIDANCE
HAS LOW TEMPS IN THE LOW TO MID 20S FROM SUNDAY THROUGH TUESDAY. A
DISTURBANCE IS PROJECTED TO ROUND A UPPER LEVEL RIDGE LOCATED OVER
THE SOUTHEAST US INTO THE MIDDLE OF NEXT WEEK. THIS FEATURE MAY
BRING SNOW SHOWERS TO HIGHER ELEVATIONS WEDNESDAY.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
IFR CONDITIONS AT MOST OF THE TERMINAL SITES THIS AFTERNOON.
CIGS/VSBYS WILL REMAIN DOWN THROUGH THE EARLY MORNING HOURS IN
WIDESPREAD PRECIP. MODERATE TO LOCALLY HEAVY RAINFALL IS EXECUTED TO
END AS A QUICK BURST OF SNOW AT ALL TERMINAL SITES. CIGS/VSBYS
IMPROVE TO MVFR VALUES AFTER MIDNIGHT AFTER 2AM. NW WINDS GUSTING 30
TO 35 KT FOR A PERIOD OF TIME THIS AFTERNOON.
VFR CIGS/VSBYS EXPECTED TOMORROW. NW WINDS GUST 20 TO 25 KT DURING
THE MORNING TOMORROW.
HIGH PRESSURE WILL BUILD OVER THE TERMINALS THURSDAY THROUGH
THURSDAY NIGHT. VFR CONDITIONS ARE EXPECTED. A COLD FRONT WILL PASS
THROUGH THE TERMINALS LATE FRIDAY INTO FRIDAY NIGHT BUT IT WILL
REMAIN DRY WITH VFR CONDITIONS.
HIGH PRESSURE WILL BUILD OVER THE TERMINALS FOR THE WEEKEND INTO
EARLY NEXT WEEK.
&&
.MARINE...
GALE CONDITIONS EXPECTED ACROSS THE WATERS AS THE WINDS SHIFT TO THE
NW/N AS LOW PRESSURE MOVES ACROSS THE MID ATLANTIC. GRADIENT WILL
RELAX BY EARLY TOMORROW MORNING...BUT SMALL CRAFT CONDITIONS WILL
REMAIN THROUGH THE DAY.
HIGH PRESSURE WILL BUILD OVER THE WATERS THURSDAY THROUGH THURSDAY
NIGHT. NORTHWEST WINDS WILL GUST AROUND 20 KNOTS THURSDAY.
A DRY COLD FRONT WILL PASS THROUGH THE WATERS LATE FRIDAY. NORTHWEST
WINDS BEHIND THE FRONT MAY GUST TO SCA CRITERIA SATURDAY. HIGH
PRESSURE WILL BUILD OVER THE WATERS LATER SATURDAY INTO EARLY NEXT
WEEK.
&&
.TIDES/COASTAL FLOODING...
WATER LEVELS ARE AROUND HALF A FOOT ABOVE PREDICTION. NORTHERLY
WINDS WILL INCREASE THIS EVENING AND HELP PUSH WATER FROM THE SHORES
OF THE POTOMAC AND WESTERN SHORE OF THE BAY. ON THE CONTRARY... A
ALMOST FULL MOON WILL HELP KEEP ANOMALIES FROM DROPPING
SIGNIFICANTLY.
DUE TO HEAVY RAIN THAT HAS FALLEN AND WILL FALL IN THE POTOMAC BASIN
THERE WILL BE FRESHWATER ENTERING AT GEORGETOWN. CURRENTLY LITTLE
FALLS IS EXPECTED TO CREST BELOW FLOOD STAGE ON FRIDAY AFTERNOON.
THIS IS DEPENDENT ON HOW MUCH RAIN DOES FALL TODAY. GEORGETOWN WILL
NEED TO BE MONITORED AND MAY BE NEAR MINOR THRESHOLDS ON FRIDAY.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLOOD WATCH THROUGH LATE TONIGHT FOR DCZ001.
MD...FLOOD WATCH UNTIL 7 PM EST THIS EVENING FOR MDZ003-501-502.
WINTER STORM WARNING UNTIL 1 AM EST THURSDAY FOR MDZ501.
FLOOD WATCH THROUGH LATE TONIGHT FOR MDZ004>007-009>011-013-
014.
WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 1 AM EST
THURSDAY FOR MDZ003.
WINTER WEATHER ADVISORY FROM 8 PM THIS EVENING TO 1 AM EST
THURSDAY FOR MDZ004.
WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO 3 AM EST
THURSDAY FOR MDZ005>007-009-010.
WINTER WEATHER ADVISORY UNTIL 1 AM EST THURSDAY FOR MDZ502.
VA...FLOOD WATCH UNTIL 7 PM EST THIS EVENING FOR VAZ025>031-036>040-
503-504.
WINTER STORM WARNING UNTIL 1 AM EST THURSDAY FOR VAZ503.
FLOOD WATCH THROUGH LATE TONIGHT FOR VAZ042-050>056-501-502.
WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 1 AM EST
THURSDAY FOR VAZ027>031.
WINTER WEATHER ADVISORY FROM 8 PM THIS EVENING TO 1 AM EST
THURSDAY FOR VAZ036>040-042-501.
WINTER WEATHER ADVISORY UNTIL 1 AM EST THURSDAY FOR VAZ025-026-
504.
WV...FLOOD WATCH UNTIL 7 PM EST THIS EVENING FOR WVZ050>053-055-
501>506.
WINTER STORM WARNING UNTIL 1 AM EST THURSDAY FOR WVZ501-503-
505.
WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 1 AM EST
THURSDAY FOR WVZ050>053.
WINTER WEATHER ADVISORY UNTIL 1 AM EST THURSDAY FOR WVZ055-502-
504-506.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR
ANZ530>543.
SMALL CRAFT ADVISORY FROM 6 AM TO 6 PM EST THURSDAY FOR
ANZ530>543.
GALE WARNING FROM 6 PM THIS EVENING TO 6 AM EST THURSDAY FOR
ANZ530>543.
&&
LISTEMAA/LASORSA/SHEFFIELDHazardous weather outlook, Dec 7, 3:03 PM EST, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
303 PM EST WED DEC 7 2011
ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
081000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
303 PM EST WED DEC 7 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A WINTER WEATHER ADVISORY IS IN EFFECT TONIGHT FOR NORTHEASTERN
MARYLAND. REFER TO THE LATEST HAZARD MESSAGE /WSWLWX/ FOR
DETAILS.
A FLOOD WATCH IS IN EFFECT THROUGH TONIGHT FOR MUCH OF THE
INTERSTATE 95 CORRIDOR. REFER TO THE LATEST HAZARD MESSAGE
/FFALWX/ FOR DETAILS.
A GALE WARNING IS IN EFFECT TONIGHT FOR THE MARYLAND CHESAPEAKE
BAY AND TIDAL POTOMAC RIVER.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A SMALL CRAFT ADVISORY IS IN EFFECT THURSDAY FOR THE MARYLAND
CHESAPEAKE BAY AND TIDAL POTOMAC RIVER.
A SMALL CRAFT ADVISORY LIKELY WILL BE NEEDED ON SATURDAY FOR
PORTIONS OF THE WATERS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANY SNOWFALL
REPORTS WOULD BE GREATLY APPRECIATED.
MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-081000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
303 PM EST WED DEC 7 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A FLOOD WATCH IS IN EFFECT FOR PORTIONS OF THE OUTLOOK AREA. REFER
TO THE LATEST HAZARD MESSAGE /FFALWX/ FOR DETAILS.
A WINTER STORM WARNING IS IN EFFECT LATE THIS AFTERNOON THROUGH
LATE TONIGHT FOR WESTERN ALLEGANY...GRANT...MINERAL...HIGHLAND AND
PENDLETON COUNTIES. A WINTER WEATHER ADVISORY IS IN EFFECT FOR A LARGE
PORTION OF THE OUTLOOK AREA. REFER TO THE LATEST HAZARD MESSAGE
/WSWLWX/ FOR DETAILS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANY SNOWFALL
REPORTS WOULD BE GREATLY APPRECIATED.
In the hours before
Local storm report, Dec 7, 3:47 PM EST, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
347 PM EST WED DEC 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM FLOOD 2 NE BROAD RUN 38.85N 77.68W
12/07/2011 PRINCE WILLIAM VA 911 CALL CENTER
ROAD PARTIALLY BLOCKED DUE TO HIGH WATER.
&&
CORRECTED EVENT
EVENT NUMBER LWX1101987
KLWLocal storm report, Dec 7, 3:49 PM EST, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
349 PM EST WED DEC 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM FLOOD 4 W DUMFRIES 38.56N 77.39W
12/07/2011 PRINCE WILLIAM VA 911 CALL CENTER
ROAD CLOSED BETWEEN MILE MARKER 17 AND MILE MARKER 18
DUE TO FLOODING.
&&
EVENT NUMBER LWX1101988
KLWLocal storm report, Dec 7, 3:52 PM EST, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
352 PM EST WED DEC 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM FLOOD ORANGE 38.25N 78.11W
12/07/2011 ORANGE VA DEPT OF HIGHWAYS
NUMEROUS ROADS WERE IMPASSABLE DUE TO FLOODING ACROSS
ORANGE COUNTY.
&&
EVENT NUMBER LWX1101989
BJLLocal storm report, Dec 7, 3:54 PM EST, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
354 PM EST WED DEC 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM FLOOD 2 WNW FREDERICKSBURG 38.31N 77.53W
12/07/2011 CITY OF FREDERICKS VA 911 CALL CENTER
HIGH WATER REPORTED ON RIVER RD NEAR BRAGG RD.
&&
EVENT NUMBER LWX1101990
JRKLocal storm report, Dec 7, 4:05 PM EST, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
405 PM EST WED DEC 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 AM FLOOD 2 SSE ELKWOOD 38.49N 77.84W
12/07/2011 CULPEPER VA 911 CALL CENTER
ROAD CLOSED NEAR THOMS RD AND BERRYHILL RD DUE TO HIGH
WATER.
&&
EVENT NUMBER LWX1101991
KLWLocal storm report, Dec 7, 4:16 PM EST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
416 PM EST WED DEC 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 AM FLOOD 3 WSW SUMERDUCK 38.45N 77.77W
12/07/2011 CULPEPER VA 911 CALL CENTER
ROAD CLOSED DUE TO HIGH WATER NEAR EDWARDS SHOP RD AND
FIELDS MILL RD.
&&
EVENT NUMBER LWX1101992
KLWFlood, Prince George'S
- When
- December 7, 7:00 PM EST to December 8, 2:00 AM EST
- Where
- Prince George'S County, 0.69 mi S of Upper Marlboro to 0.39 mi SSE of Upper Marlboro
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.810, -76.750
Route 717 south of Main Street was closed due to flooding. A rain gauge near Largo measured 4.28 inches.
Flood, St. Mary'S
- When
- December 7, 7:15 PM EST to December 8, 2:00 AM EST
- Where
- St. Mary'S County, 0.88 mi NE of Maddox to 0.95 mi N of Maddox
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 38.340, -76.810
Maddox Road was closed due to high water. A cooperative observer near Golden Beach measured 3.37 inches.
Flood, St. Mary'S
- When
- December 7, 7:15 PM EST to December 8, 2:00 AM EST
- Where
- St. Mary'S County, 1.76 mi SW of Forest Hall to 1.53 mi SW of Forest Hall
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 38.402, -76.743
Baptist Church Road was closed due to high water. A rain gauge near Charlotte Hall measured 3.35 inches.
Flood, Prince George'S
- When
- December 7, 7:45 PM EST to December 8, 2:00 AM EST
- Where
- Prince George'S County, Ammendale to 0.15 mi NE of Ammendale
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.050, -76.900
High water rescue was performed at Baltimore Avenue near Ammendale Road. A rain gauge near Brandywine tallied 4.27 inches.
Flood, Baltimore
- When
- December 7, 8:00 PM EST to December 8, 3:00 AM EST
- Where
- Baltimore County, 1.27 mi ENE of Baltimore Highlands to 1.42 mi ENE of Baltimore Highlands
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 39.240, -76.630
Portion of West Patapsco Avenue was closed due to high water. A rain gauge near Hamilton observed 2.55 inches.
Flood, Baltimore
- When
- December 7, 8:00 PM EST to December 8, 3:00 AM EST
- Where
- Baltimore County, 0.17 mi NNW of Ruxton to 0.23 mi S of Ruxton
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 39.402, -76.651
Ruxton Road was closed due to high water. A rain gauge near Towson measured 2.62 inches.
Flood, Baltimore
- When
- December 7, 8:30 PM EST to December 8, 3:00 AM EST
- Where
- Baltimore County, 0.87 mi SW of Cub Hill to 0.76 mi SW of Cub Hill
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 39.410, -76.530
Portion of Ebony Road was closed due to high water. A rain gauge near Catonsville tallied 2.56 inches.
Flood, Prince George'S
- When
- December 7, 9:00 PM EST to December 8, 4:00 AM EST
- Where
- Prince George'S County, 0.54 mi W of Wells Corner to 0.48 mi ENE of Upper Marlboro
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 38.820, -76.740
High water rescue was carried out at 5400 block of Race Track Road. A rain gauge near Upper Marlboro observed 4.18 inches.
Flood, Charles
- When
- December 7, 9:45 PM EST to December 8, 4:00 AM EST
- Where
- Charles County, 0.88 mi SE of Grayton to 0.17 mi E of Grayton
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.410, -77.190
Route 6 was closed at Maryland Point Road due to flooding. A trained spotter near Bryans Road observed 4.31 inches.
Flood, Howard
- When
- December 7, 10:00 PM EST to December 8, 5:00 AM EST
- Where
- Howard County, 0.87 mi SE of Elkridge to 1.19 mi ESE of Elkridge
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 39.210, -76.710
Furnace Avenue was closed near the Anne Arundel County line due to flooding. A rain gauge near Savage observed 2.60 inches.
Flood, Howard
- When
- December 7, 10:00 PM EST to December 8, 5:00 AM EST
- Where
- Howard County, 0.87 mi NW of Daisy to 1.42 mi WNW of Florence
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 39.310, -77.080
Florence Road was closed near Mullinix Mill Road due to flooding. A rain gauge near Columbia tallied 2.42 inches.
Flood, Charles
- When
- December 8, 12:00 AM EST to 7:00 AM EST
- Where
- Charles County, Pomfret to 1.07 mi WSW of Pomfret
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.580, -77.030
Route 227 was closed between Brierwood Road and Marshalls Corner Road due to high water. A rain gauge near Waldorf totalled 4.18 inches.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and Damaging Winds in Virginia, December 7 to 8, 2011$299,000 · 70 kt wind · 17 events
- Flooding in Virginia, December 7 to 8, 201149 events
- Winter Weather in West Virginia, December 7, 2011$60,000 · 9 events
- Strong Wind in Delaware, December 7 to 8, 2011$50,000 · 4 events
- Strong Wind in New Jersey, December 7 to 8, 2011$25,000 · 11 events
- Damaging Winds in Virginia, December 7, 2011$21,000 · 60 kt wind · 12 events
- Damaging Winds in North Carolina, December 7, 20111 injured · $500 · 50 kt wind · 13 events
- Winter Weather in Tennessee, December 7, 201119 events
- High Surf in Hawaii, December 7 to 10, 201112 events
- Winter Weather in Arkansas, December 7, 201111 events
- Winter Weather in Tennessee, December 7, 20119 events
- Frost and Freeze in Texas, December 7, 20117 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 355723, 355724, 355725, 355726, 355727, 355728, 355729, 355730, 355731, 355732, 355733, 355734.